Wyoming, 2017

High Wind in Wyoming, June 13, 2017

June 13, 2017 · NWS CYS · 9 events in 4 counties and zones

A strong low pressure system moved northeast across northern Wyoming. A large pressure gradient produced a period of high winds over portions of south central Wyoming.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong low pressure system moved northeast across northern Wyoming. A large pressure gradient produced a period of high winds over portions of south central Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 13, 4:26 AM MST, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 13, 4:26 AM MST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
526 AM MDT Tue Jun 13 2017

.SHORT TERM...(Today through Wednesday night)
Issued at 526 AM MDT Tue Jun 13 2017

The very strong upper low will track to the northeast across the
northern Rockies and High Plains today. Much cooler and drier
conditions will occur for our area in the wake of the cold front
that blasted east last evening. Isolated t-storms are possible
mainly over the western half of the CWA this afternoon as cooler
air moves overhead, but chances are overall low. The main weather
concern for today will be strong winds in Carbon County along and
north of I-80. Strong quasi-unidirectional flow through the mixed
layer combined with a large CAG-CPR sfc pressure gradient should
produce strong sfc winds, with gusts of 50 to 60 mph quite likely
through the afternoon. Went ahead and upgraded to a High Wind
Warning for this area for expected high winds, and the fact that
we're out of main high wind season. Impacts will remain mostly for
transportation interests, especially high profile and light
vehicles such as empty semis and campers.

The upper low will continue to wrap up to the north on Wednesday
although fast zonal flow will remain overhead. We should see at
least breezy conditions continue at the sfc through the day with
steadily warming temperatures. No precip is expected for
Wednesday.

.LONG TERM...(Thursday through next Monday)
Issued at 526 AM MDT Tue Jun 13 2017

All models indicate a relatively quiet weather pattern late this
week with similar conditions likely continuing into the weekend.
Zonal flow aloft will result in drier conditions across the High
Plains, with gusty winds Thursday and Friday, especially across
southeast Wyoming. Models do show a weak cool front with an
associated shortwave disturbance aloft quickly moving across the
area on Friday. Although the front will lack any precipitation,
slightly cooler temperatures are expected on Saturday with highs
in the 70's to low 80's. Showers and thunderstorms may return to
portions of the area for the weekend behind the front, although
the best chance appears to be near the Colorado border with
marginal instability but some moisture advection due to upslope
winds on Sunday. Models show slightly more favorable instability
early next week, but an upper level ridge axis will move into
Wyoming and western Colorado with warm air advection aloft. This
will likely limit thunderstorm coverage across the area for
Monday.

&&

.AVIATION...(For the 12Z TAFS through Wednesday morning)
Issued at 526 AM MDT Tue Jun 13 2017

Surface cold front has pushed through the region late last night
and early this morning, resulting in cooler temperatures and drier
conditions. Therefore, do not expect low stratus to be an issue
early this morning with VFR conditions prevailing through this
afternoon. The main concern will be strong gusty winds along and
west of Interstate 25 which will mainly impact KLAR and KRWL, and
maybe KCYS. Brief showers and an isolated thunderstorm is possible
in and around KRWL this afternoon.

&&

.FIRE WEATHER...
Issued at 526 AM MDT Tue Jun 13 2017

Dry and windy conditions are expected today for many locations
along and west of the Laramie Range. Humidity values will be
roughly 20 to 30 percent while wind gusts in excess of 40 mph are
likely. Humidities should drop into the mid teens for these areas
on Wednesday and THursday with breezy conditions expected to
persist. However, green up conditions will preclude any major
fire weather threat.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...High Wind Warning from 10 AM this morning to 8 PM MDT this
     evening for WYZ104-105-109-110.

NE...None.
&&

SHORT TERM...RJM
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...RJM
Hazardous weather outlook, Jun 13, 4:56 AM MST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
556 AM MDT Tue Jun 13 2017

WYZ101>119-141200-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
556 AM MDT Tue Jun 13 2017

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong gusty winds are expected today mainly along and west of
Interstate 25. Most areas will see gusts between 45 to 55 mph by
late this morning and into this afternoon, with gusts around 60
mph possible west of Laramie. A High Wind Warning is in effect for
central and northern Carbon county.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated thunderstorms may return to the region by late in the
weekend and early next week.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-141200-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
556 AM MDT Tue Jun 13 2017

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Local storm report, Jun 13, 6:16 AM MST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 AM MDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 W CHEYENNE            41.15N 104.83W
06/12/2017  M1.00 INCH       LARAMIE            WY   COCORAHS

            MINOR TREE DAMAGE. DURATION 20 MINUTES.

&&

MJAMSKI
Local storm report, Jun 13, 6:24 AM MST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 AM MDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             4 NNE CARPENTER         41.08N 104.31W
06/12/2017  M1.50 INCH       LARAMIE            WY   COCORAHS

&&

MJAMSKI
Local storm report, Jun 13, 7:23 AM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
823 AM MDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             4 N CHEYENNE            41.20N 104.79W
06/12/2017  E3.00 INCH       LARAMIE            WY   COCORAHS

            HAIL GREW FROM PEAS TO LARGER THAN BASEBALLS.

&&

MJAMSKI
Local storm report, Jun 13, 8:17 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
917 AM MDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             WHEATLAND               42.05N 104.96W
06/12/2017  E0.75 INCH       PLATTE             WY   EMERGENCY MNGR

0311 PM     HAIL             3 N BORDEAUX            41.99N 104.95W
06/12/2017  M1.00 INCH       PLATTE             WY   TRAINED SPOTTER

0313 PM     HAIL             WHEATLAND               42.05N 104.96W
06/12/2017  M1.00 INCH       PLATTE             WY   TRAINED SPOTTER

0314 PM     FUNNEL CLOUD     11 E WHEATLAND          42.05N 104.74W
06/12/2017                   PLATTE             WY   TRAINED SPOTTER

            ON CORAL RD.

0314 PM     HAIL             1 S WHEATLAND           42.04N 104.96W
06/12/2017  E4.25 INCH       PLATTE             WY   TRAINED SPOTTER

0315 PM     HAIL             2 N BORDEAUX            41.98N 104.95W
06/12/2017  M2.00 INCH       PLATTE             WY   TRAINED SPOTTER

0321 PM     HAIL             WHEATLAND               42.05N 104.96W
06/12/2017  M2.00 INCH       PLATTE             WY   EMERGENCY MNGR

0323 PM     HAIL             WHEATLAND               42.05N 104.96W
06/12/2017  M2.75 INCH       PLATTE             WY   EMERGENCY MNGR

            A NUMBER OF VEHICLES AND WINDOWS DAMAGED.

0325 PM     HAIL             3 S WHEATLAND           42.01N 104.96W
06/12/2017  M4.25 INCH       PLATTE             WY   TRAINED SPOTTER

0330 PM     HAIL             2 W CHEYENNE            41.15N 104.83W
06/12/2017  M1.00 INCH       LARAMIE            WY   COCORAHS

            MINOR TREE DAMAGE. DURATION 20 MINUTES.

0330 PM     HAIL             3 N BORDEAUX            41.99N 104.95W
06/12/2017  M4.25 INCH       PLATTE             WY   TRAINED SPOTTER

0346 PM     HAIL             3 E DOUGLAS             42.76N 105.33W
06/12/2017  M1.50 INCH       CONVERSE           WY   COCORAHS

            CAR DENTS AND BROKEN HOUSE WINDOWS.

0347 PM     HAIL             WARREN AF BASE          41.15N 104.86W
06/12/2017  M0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

0350 PM     HAIL             WARREN AF BASE          41.15N 104.86W
06/12/2017  M2.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            GOLF BALL TO BASE BALL HAIL LASTED FIVE MINUTES.

0350 PM     HAIL             DOUGLAS                 42.76N 105.39W
06/12/2017  E1.75 INCH       CONVERSE           WY   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZED HAIL ESTIMATED.

0355 PM     HAIL             WARREN AF BASE          41.15N 104.86W
06/12/2017  M2.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            2 TO 2.5 INCH HAIL.

0356 PM     TORNADO          4 ENE GRAYROCKS RESERVO 42.16N 104.65W
06/12/2017                   GOSHEN             WY   EMERGENCY MNGR

            GOSHEN EM REPORTED TORNADO ON DEER CREEK ROAD ALONG
            GOSHEN AND PLATTE COUNTY LINE.

0400 PM     HAIL             5 N CHEYENNE            41.22N 104.79W
06/12/2017  M2.75 INCH       LARAMIE            WY   EMERGENCY MNGR

            ON TRINIDAD CT EAST OF YELLOWSTONE RD.

0401 PM     HAIL             WARREN AF BASE          41.15N 104.86W
06/12/2017  M2.50 INCH       LARAMIE            WY   OTHER FEDERAL

            ON FE WARREN

0401 PM     HAIL             1 N CHEYENNE            41.16N 104.79W
06/12/2017  E2.75 INCH       LARAMIE            WY   PUBLIC

            LARAMIE COUNTY EM WIFE REPORTING BASEBALL HAIL AT 107
            TRINIDAD COURT IN CHEYENNE

0405 PM     HAIL             4 N CHEYENNE            41.20N 104.79W
06/12/2017  E3.00 INCH       LARAMIE            WY   COCORAHS

            HAIL GREW FROM PEAS TO LARGER THAN BASEBALLS.

0410 PM     HAIL             NW FORT LARAMIE         42.21N 104.52W
06/12/2017  M2.00 INCH       GOSHEN             WY   COCORAHS

0412 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
06/12/2017  M1.50 INCH       LARAMIE            WY   PUBLIC

0415 PM     HAIL             6 NNE CHEYENNE          41.23N 104.75W
06/12/2017  E2.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            GOLF BALL TO BASEBALL HAIL AT 8600 BLOCK OF POWDERHOUSE
            RD.

0419 PM     HAIL             FORT LARAMIE            42.21N 104.52W
06/12/2017  M2.50 INCH       GOSHEN             WY   TRAINED SPOTTER

0425 PM     HAIL             FORT LARAMIE            42.21N 104.52W
06/12/2017  E2.75 INCH       GOSHEN             WY   EMERGENCY MNGR

            TIME BASED ON RADAR.

0440 PM     TORNADO          11 NE CHEYENNE          41.26N 104.64W
06/12/2017                   LARAMIE            WY   TRAINED SPOTTER

            CONFIRMED TORNADO ON THE GROUND.

0457 PM     TORNADO          3 SE CARPENTER          41.00N 104.31W
06/12/2017                   WELD               CO   STORM CHASER

            LARGE WEDGE TORNADO ON GROUND.

0457 PM     FUNNEL CLOUD     7 NNE LINGLE            42.23N 104.29W
06/12/2017                   GOSHEN             WY   TRAINED SPOTTER

0500 PM     TORNADO          2 E CARPENTER           41.03N 104.31W
06/12/2017                   LARAMIE            WY   EMERGENCY MNGR

            POWER LINES DOWN. MAJOR GAS LINE BROKEN. CONSIDERABLE
            DAMAGE WITH WIDE DEBRIS FIELD. SHUT OFF POWER.

0500 PM     HAIL             4 NNE CARPENTER         41.08N 104.31W
06/12/2017  M1.50 INCH       LARAMIE            WY   COCORAHS

0505 PM     HAIL             8 S DOUGLAS             42.64N 105.37W
06/12/2017  E4.00 INCH       CONVERSE           WY   LAW ENFORCEMENT

0505 PM     TORNADO          5 N CARPENTER           41.10N 104.34W
06/12/2017                   LARAMIE            WY   PUBLIC

0510 PM     TORNADO          11 E CARPENTER          41.03N 104.13W
06/12/2017                   LARAMIE            WY   TRAINED SPOTTER

            POSSIBLE TORNADO. IRRIGATION PIVOT OVERTURNED. SMALL
            BUILDING DAMAGE. COUNTY RDS 203 AND 61. TIME BASED ON
            RADAR.

0519 PM     FUNNEL CLOUD     5 W PINE BLUFFS         41.18N 104.16W
06/12/2017                   LARAMIE            WY   TRAINED SPOTTER

0520 PM     HAIL             2 E DOUGLAS             42.76N 105.35W
06/12/2017  M2.00 INCH       CONVERSE           WY   TRAINED SPOTTER

0521 PM     TORNADO          11 E HWY 85 AT DRY RAWH 42.33N 104.10W
06/12/2017                   GOSHEN             WY   EMERGENCY MNGR

            *** 1 INJ *** 5500 BLOCK OF COUNTY RD 108. HOUSE DAMAGED.
            SHEDS MISSING. TRACTORS OVERTURNED. ONE PERSONAL INJURY.
            TIME BASED ON RADAR.

0524 PM     TORNADO          1 NE PINE BLUFFS        41.19N 104.05W
06/12/2017                   LARAMIE            WY   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0526 PM     HAIL             8 SSE PRAIRIE CENTER    42.39N 104.17W
06/12/2017  M2.75 INCH       GOSHEN             WY   EMERGENCY MNGR

            GOLF BALL TO BASEBALL.

0530 PM     HAIL             PINE BLUFFS             41.18N 104.07W
06/12/2017  M3.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            TIME BASED ON RADAR.

0533 PM     HAIL             PINE BLUFFS             41.18N 104.07W
06/12/2017  E3.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0535 PM     TORNADO          15 S HARRISON           42.47N 103.88W
06/12/2017                   SIOUX              NE   EMERGENCY MNGR

            *** 1 INJ *** SIGNIFICANT DAMAGE TO TWO HOMESTEADS. ONE
            INJURED. TIME BASED ON RADAR.

0556 PM     TORNADO          9 N BUSHNELL            41.36N 103.89W
06/12/2017                   KIMBALL            NE   TRAINED SPOTTER

            INTERMITTENT TOUCHDOWNS.

0605 PM     TORNADO          7 N BUSHNELL            41.33N 103.89W
06/12/2017                   KIMBALL            NE   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0606 PM     TORNADO          7 SW HARRISBURG         41.48N 103.84W
06/12/2017                   BANNER             NE   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0610 PM     TORNADO          10 N BUSHNELL           41.38N 103.89W
06/12/2017                   KIMBALL            NE   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0612 PM     TORNADO          10 NNW KIMBALL          41.37N 103.73W
06/12/2017                   KIMBALL            NE   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0618 PM     TORNADO          8 N BUSHNELL            41.35N 103.89W
06/12/2017                   KIMBALL            NE   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0629 PM     TORNADO          15 N KIMBALL            41.45N 103.66W
06/12/2017                   BANNER             NE   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0630 PM     HAIL             1 SW GLENROCK           42.85N 105.87W
06/12/2017  M1.00 INCH       CONVERSE           WY   COCORAHS

0638 PM     TORNADO          3 NE HARRISBURG         41.58N 103.70W
06/12/2017                   BANNER             NE   STORM CHASER

            41.59N/-103.58

0653 PM     HAIL             GERING                  41.83N 103.67W
06/12/2017  E0.75 INCH       SCOTTS BLUFF       NE   PUBLIC

            PEA TO DIME SIZED HAIL AND WINDS 50-60 MPH.

0703 PM     HAIL             MELBETA                 41.78N 103.52W
06/12/2017  E1.25 INCH       SCOTTS BLUFF       NE   CO-OP OBSERVER

            QUARTER TO HALF DOLLAR HAIL

0703 PM     HAIL             10 S GERING             41.68N 103.67W
06/12/2017  E1.00 INCH       BANNER             NE   TRAINED SPOTTER

0705 PM     TORNADO          8 NE HARRISBURG         41.63N 103.63W
06/12/2017                   BANNER             NE   TRAINED SPOTTER

            RAIN-WRAPPED TORNADO.

0715 PM     TORNADO          BAYARD                  41.76N 103.32W
06/12/2017                   MORRILL            NE   BROADCAST MEDIA

            LARGE TREES DOWN. ROOF LIFTED OFF A BUILDING ON THE
            SCHOOL PROPERTY.

0715 PM     TORNADO          4 NNE BAYARD            41.81N 103.29W
06/12/2017                   MORRILL            NE   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. HOUSES SEVERELY DAMAGED. A
            STORAGE SHED AND TRACTOR WERE SWEPT AWAY. POWER LINES
            SNAPPED. TIME BASED ON RADAR.

0745 PM     TORNADO          20 SW DOUGLAS           42.55N 105.67W
06/12/2017                   CONVERSE           WY   EMERGENCY MNGR

            SEVERAL RANCHERS REPORT TORNADO DAMAGE NEAR CHAMBERLAIN
            PLACE. FOUR OUTBUILDINGS WERE DESTROYED AND A ROOF WAS
            RIPPED OFF A HOUSE.

0800 PM     HAIL             5 NNE BONNER            42.00N 102.98W
06/12/2017  E1.75 INCH       MORRILL            NE   PUBLIC

            NEAR THE MORRILL-BOX BUTTE COUNTY LINE.

0807 PM     HAIL             DOUGLAS                 42.76N 105.39W
06/12/2017  E0.50 INCH       CONVERSE           WY   PUBLIC

            HAIL MARBLE TO DIME SIZE.

0810 PM     HAIL             ALLIANCE                42.10N 102.87W
06/12/2017  E1.00 INCH       BOX BUTTE          NE   PUBLIC

            KANSAS ST IN ALLIANCE.

0815 PM     HAIL             ALLIANCE                42.10N 102.87W
06/12/2017  E2.75 INCH       BOX BUTTE          NE   LAW ENFORCEMENT

0815 PM     TORNADO          8 S ALLIANCE            41.98N 102.87W
06/12/2017                   MORRILL            NE   EMERGENCY MNGR

            POSSIBLE TORNADO. A BUSINESS LOST HALF ITS ROOF. WINDOWS
            AND DOORS WERE BLOWN IN.

0818 PM     HAIL             ALLIANCE                42.10N 102.87W
06/12/2017  E2.50 INCH       BOX BUTTE          NE   PUBLIC

            REPORT RECEIVED VIA FACEBOOK.

0822 PM     TORNADO          13 S ALLIANCE           41.91N 102.87W
06/12/2017                   MORRILL            NE   LAW ENFORCEMENT

            65 TRAIN CARS BLOWN OVER.

&&

MJAMSKI
Local storm report, Jun 13, 9:30 AM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
06/13/2017  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK.

1016 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
06/13/2017  M61.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

1020 AM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
06/13/2017  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND.

&&

MJAMSKI
Local storm report, Jun 13, 9:51 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 AM MDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
06/13/2017  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

&&

MJAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 high wind. Local standard time, as filed.

High Wind, Central Carbon County

When
June 13, 10:00 AM MST to 12:00 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The UPR sensor southwest of Hanna measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
June 13, 10:00 AM MST to 11:30 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 13/1015 MST.

High Wind, North Snowy Range Foothills

When
June 13, 10:10 AM MST to 11:30 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 13/1015 MST.

High Wind, North Snowy Range Foothills

When
June 13, 10:20 AM MST to 11:20 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 13/1025 MST.

High Wind, North Snowy Range Foothills

When
June 13, 11:20 AM MST to 12:20 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher.

High Wind, Central Carbon County

When
June 13, 11:30 AM MST to 12:30 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher.

High Wind, Ferris/Seminoe/Shirley Mountains

When
June 13, 12:50 PM MST to 3:50 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The RAWS sensor near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 13/1250 MST.

High Wind, Central Carbon County

When
June 13, 2:00 PM MST to 3:00 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The UPR sensor northeast of Hanna measured sustained winds of 40 mph or higher.

High Wind, Shirley Basin

When
June 13, 5:00 PM MST to 6:15 PM MST
Where
Shirley Basin forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Shirley Rim measured sustained winds of 40 mph or higher.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2017Every state in 2017This day in weather historyWarnings in Wyoming, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713089, 713092, 713093, 713095, 713094, 713087, 713085, 713088, 713086.